Alert archive / Montana / River Flood Warnings in 2011
River Flood Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jan 12, 2011, 6:47 PM MST for Gallatin County, Montana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2011, 6:47 PM MST (01:47 UTC)
- Expired
- Jan 13, 2011, 9:29 AM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
- Flood severity
- Minor
County Gallatin County, MT
The radar
The Billings radar (KBLX), 202 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gallatin River at Logan (LOGM8). The gauge peaked at 8.60 ft at Jan 12, 2011, 6:00 PM MST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
621 WGUS45 KTFX 130147 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 647 PM MST WED JAN 12 2011 ...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD WARNING UNTIL FURTHER NOTICE FOR THE FOLLOWING RIVER IN SOUTHWEST MONTANA... GALLATIN RIVER NEAR LOGAN .RIVER READINGS INDICATE THAT AN ICE JAM ON THE GALLATIN RIVER NEAR LOGAN HAS CAUSED THE RIVER TO RISE ABOVE FLOOD LEVEL. ICE JAMS ARE UNPREDICTABLE...SO SUDDEN FALLS AND RISES IN RIVER LEVELS COULD CONTINUE TO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE...HTTP://WEATHER.GOV/AHPS && MTC031-131647- /O.NEW.KTFX.FL.W.0002.110113T0147Z-000000T0000Z/ /LOGM8.1.IJ.110112T2345Z.110113T0100Z.000000T0000Z.NO/ 647 PM MST WED JAN 12 2011 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLOOD WARNING FOR THE GALLATIN RIVER NEAR LOGAN. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 6:00 PM WEDNESDAY THE STAGE WAS 8.6 FEET. * FLOOD STAGE IS 8.0 FEET. $$
1 follow-up statement
451 WGUS85 KTFX 131629 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 929 AM MST THU JAN 13 2011 FOR THE GALLATIN RIVER...INCLUDING LOGAN...NO FLOODING IS OBSERVED OR FORECAST. THE GALLATIN RIVER NEAR LOGAN HAS DROPPED TO LEVELS BELOW FLOOD STAGE. HOWEVER THE RIVER WILL REMAIN HIGH WITH THE POTENTIAL FOR ADDITIONAL MINOR LOWLAND FLODDING OR ADDITIONAL ICE JAMS AS THE RIVER LEVEL FLUCTUATES. SINCE NO SIGNIFICANT FLOODING HAS BEEN REPORTED THE FLOOD WARNING HAS BEEN CANCELLED. MTC031-131659- /O.CAN.KTFX.FL.W.0002.000000T0000Z-110113T1629Z/ /LOGM8.1.IJ.110112T2345Z.110113T0145Z.110113T0151Z.NO/ 929 AM MST THU JAN 13 2011 THE FLOOD WARNING IS CANCELLED FOR THE GALLATIN RIVER NEAR LOGAN. * AT 9:00 AM THURSDAY THE STAGE WAS 7.9 FEET. * FLOOD STAGE IS 8.0 FEET. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO STATION FOR THE LATEST INFORMATION. & &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jan 12, 5:00 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jan 12, 5:00 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 500 PM MST WED JAN 12 2011 ...UPDATE TO AVIATION... .DISCUSSION... TONIGHT THROUGH FRIDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE OVER THE WESTERN US WILL BE FLATTENED AS A SHORTWAVE AND JET OF STRONGER WINDS APPROACH THE ROCKIES TONIGHT. WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AND BEGIN TO WEAKEN AGAIN TOWARDS THURSDAY MORNING. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE NORTHERN ROCKIES...WHICH ALSO HAS A WINTER STORM WARNING ABOVE 5000 FEET. HIGH WINDS WILL KEEP TEMPS MODERATE ACROSS THE ROCKIES TONIGHT BUT TEMPS FARTHER EAST WILL AGAIN BE COLD. TEMPERATURES FOR THURSDAY WILL ALSO BE TRICKY AS A CANADIAN COLD FRONT PUSHES INTO THE PLAINS. THE BOUNDARY WILL BE MOVING TOWARDS GTF BUT WHERE IT COMES TO A HALT IS QUESTIONABLE. ANOTHER WEAK SHORTWAVE WILL APPROACH THE ROCKIES THURSDAY NIGHT. WARM AIR ALOFT ALONG WITH COLD SURFACE TEMPS ACROSS THE EASTERN ZONES BRING THE POSSIBILITY OF FREEZING RAIN. THE CHANCE APPEARS LOW BUT WILL HAVE A MENTION IN THE WEATHER GRIDS. THE SHORTWAVE WILL MOVE EAST OF THE ZONES FRIDAY AND HIGH PRESSURE WILL AGAIN BUILD OVER THE ZONES. THE SHORTWAVES WILL HOLD BACK SOME OF THE WARMING THAT WOULD OTHERWISE BE EXPECTED FROM THE CONTINUED PRESENCE OF THE HIGH PRESSURE RIDGE. ZELZER FRIDAY NIGHT THROUGH WEDNESDAY...MEDIUM RANGE MODELS CONTINUING TO SHOW SOME CONSISTENCY THOUGH DETAILS REGARDING PLACEMENT OF COLD INTRUSIONS AND SNOW BANDS REMAIN DIFFICULT. GENERALLY THE PATTERN WILL BE ONE WITH MOIST NORTHWEST FLOW ALOFT PERSISTING OVER THE AREA AND SHORT WAVE ENERGY MOVING THROUGH FROM TIME TO TIME. SNOW THAT DEVELOPS OVER THE AREA FRIDAY NIGHT MOVES EAST ON SATURDAY LEAVING BEHIND SCATTERED SNOW SHOWERS AND COOL TEMPERATURES ACROSS THE NORTH. SHORT WAVE ENERGY MOVING INTO WESTERN MONTANA SUNDAY WILL BRING ANOTHER ROUND OF SNOW TO THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS TO THE EAST. SCATTERED SNOW REMAINS A POSSIBILITY MONDAY AS COLD AIR REMAINS OVER PORTIONS OF CENTRAL AND NORTHEAST MONTANA. ANOTHER SHORT WAVE APPROACHES WESTERN MONTANA TUESDAY AND BRINGS INCREASING CHANCES OF SNOW TO THE ROCKIES BEFORE SPREADING EAST DURING THE DAY. SCATTERED LIGHT SNOW WILL CONTINUE WEDNESDAY. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES WITH ONLY PORTIONS OF SOUTHWEST MONTANA HAVING ANY HOPE OF SEEING SOME AFTERNOON HIGHS ABOVE FREEZING. && .AVIATION... UPDATED 0000Z. MOIST WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE TO BRING MID AND HIGH CLOUDS ACROSS THE AREA. HEAVY SNOW AND GUSTY WINDS WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND OVER THE HIGHER TERRAIN OF SOUTHERN LEWIS AND CLARK COUNTY. GUSTY WINDS OVER THE ADJACENT PLAINS WILL DIMINISH OVERNIGHT...WITH ANOTHER PUSH OF COLD AIR MOVING INTO NORTHERN AND EASTERN PORTIONS OF NORTH CENTRAL MONTANA ON THURSDAY. WIDESPREAD LIGHT SNOW AND FOG WILL DEVELOP ACROSS THE FORECAST AREA THURSDAY MORNING WITH CONDITIONS GRADUALLY IMPROVING LATE IN THE AFTERNOON. MPJ && .HYDROLOGY... FLOODING HAS OCCURRED ALONG THE MADISON RIVER NEAR ENNIS IN MADISON COUNTY AND HAS AFFECTED PARTS OF HIGHWAY 287. THE RIVER IS EXPECTED TO REMAIN ABOVE BANK-FULL AND THUS THE FLOOD WARNING WILL CONTINUE UNTIL FURTHER NOTICE. THE NATIONAL WEATHER SERVICE AND LOCAL OFFICIALS WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. && .PRELIMINARY POINT TEMPS/POPS... GTF 28 35 30 37 / 20 60 40 50 CTB 4 20 17 20 / 20 70 50 60 HLN 20 35 24 39 / 50 60 50 50 BZN 17 37 21 39 / 40 60 60 50 WEY 10 28 16 29 / 70 90 90 70 DLN 20 34 24 37 / 50 60 70 40 HVR -1 12 7 12 / 20 70 70 50 LWT 25 33 26 38 / 20 50 50 50 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET FOR CENTRAL AND SOUTHERN LEWIS AND CLARK...SOUTHERN ROCKY MOUNTAIN FRONT. HIGH WIND WARNING UNTIL 11 AM MST THURSDAY FOR ELEVATIONS BELOW 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 12, 2:25 PM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 225 PM MST WED JAN 12 2011 MTZ014-048-132130- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 225 PM MST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ015-132130- MADISON- 225 PM MST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING FOR THE MADISON RIVER NEAR ENNIS WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE. LIGHT SNOWFALL WILL DEVELOP THIS EVENING CAUSING DIFFICULT TRAVEL CONDITIONS AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLOOD WARNING FOR THE MADISON RIVER NEAR ENNIS WILL REMAIN IN EFFECT UNTIL FURTHER NOTICE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-132130- NORTHERN ROCKY MOUNTAIN FRONT- 225 PM MST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 5000 FEET. A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS BELOW 5000 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5AM MST FRIDAY FOR ELEVATIONS ABOVE 5000 FEET. A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS BELOW 5000 FEET UNTIL 11 AM MST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>013-044>047-049>055-132130- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 225 PM MST WED JAN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOWFALL WILL DEVELOP ON THURSDAY CAUSING DIFFICULT TRAVEL CONDITIONS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:47 AM MST | Wind Chill Advisory | TFX | 4 hr | |
| Jan 13, 10:41 AM MST | Winter Weather Advisory | TFX | 4 hr | |
| Jan 13, 2:33 PM MST | Winter Weather Advisory | TFX | 38 hr |
Nearby
River Flood Warnings in Montana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.